It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-29-2003, 06:43 AM   #1
Veteran
 
Join Date: Sep 2002
Location: utica, IL 61373
Posts: 478
laur HB User
Post Yasmin and the dreaded initial breakout?

I am getting these tiny clogged pores filled with oil. No whiteheads, just the oil. When I poke them with the very tip of the tweezers, the oil comes out and they almost immediately scab over. Sometimes the oil comes back and sometimes not.....But there are a lot of them. I am on day 21 of this stupid pill, and while I realize that most of the time there is an initial breakout, I just really didn't think I would go through it. This is the only estrogen that I have in my body since 4 1/2 years ago and the other stuff is supposed to block the male hormone?? I also take 50 mg of spiro and accutane every other day. I am beginning to feel like this is truly not an acne problem and more to do with my lupus. Very depressing that this last attempt at something is failing. I always get my hopes up and I did think this was helping, but the last week has been 10 here 10 there constantly.

My question, with all of the male hormones being blocked how can this still be happening. This is primarily the type of breakout I always have, Very many of these along with some hard whiteheads on my cheeks. I am breaking out on my chin and around mouth and on cheeks...... I have probably 40 to 50 on my face at any given time. usually red.

I use the queen helene mask overnight, but it doesn't really dry the larger ones that are under the skin, they stay for weeks without going away or coming out any further.
Anyway, thanks for letting me ramble. I am going back to the dermy on Feb 10th. If my progress on the yasmin hasn't changed by then, I will be getting a punch biopsy done to rule out lupus of the facial skin.

The irony?? If it is from the lupus, the only thing that they give you is steroid creams that CAUSE ACNE !!! If anyone wants I will keep you posted. For my the yasmin was my last hope. I am already on the "Dreaded" accutane and it still doesn't work like it should unless I take it 5 days per week indefinately.....

What a life
Thanks for listening
L
__________________
laur

 
Sponsors Lightbulb
   
Old 01-29-2003, 07:37 AM   #2
Member
 
Join Date: Nov 2002
Location: Toronto
Posts: 83
heartsicle HB User
Post

Laur:

Please do not give up hope. I am not familiar with lupus but what I know is that every doctor I have been to has told me to give birth control at least six months to work. That is a HALF year, which seems ridiculous, but at the same time, it's worth the wait if it works.

Yes, Yasmin's progestin has anti-androgenic properties, but that doesn't mean it'll automatically start "working". Your body needs to get used to this hormone. Some bodies will react positively, others will not. Initial break-outs mean your body is adjusting to the change in hormones. We already have our set hormonal fluctuations. When something comes in and changes something that's been so set, our bodies go crazy. For example, if our bodies detect there is a lack of testosterone in our systems because of what the BCP is doing, perhaps initially, it'll produce MORE testosterone to make up for it. Our bodies always want to be in a state of constant equilibrium. Hormones disrupt this, and our bodies will fight and fight and fight, which is why some treatments take so damn long.

Please, please give it longer! You won't regret it if it works. Also, the accutane may be giving you these oil-filled bumps, not the Yasmin. Or the combination of Accutance and Yasmin. Who knows? Just wait it out.

 
Old 01-29-2003, 08:34 AM   #3
Senior Member
 
Join Date: Dec 2002
Posts: 122
Pandabaire HB User
Post

Man....I sure hope this initial break out crap doesn't happen to everyone - I'm on day 3 and I'm pretty much clear (although, I do have some healing scars due to laying out in the sun while in Florida earlier this month....SPF I think caused pimples too) so I hope this pill doesn't give me a problem. Usually, I'm used to getting a "Before my Period" breakout of a couple pimples now (I used to be REALLY bad before I got it under control a bit by my derm) so the laying out caused it to be worse this past month. I don't know if I can deal with a huge break out in the next few weeks that lasts for 2 months!! :P

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Initial breakout on Yasmin.. Sable Acne 2 01-30-2011 08:43 AM
Yasmin Advice Please... KrissC. Acne 16 11-12-2007 11:08 AM
yasmin cici89 Acne 5 09-10-2006 08:53 AM
YASMIN...to make or break surenitynow Acne 10 11-26-2004 03:37 PM
from otc to yasmin..anyone NOT have initial breakout chels896 Acne 0 07-06-2004 11:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1162), MSJayhawk (991), Apollo123 (890), Titchou (826), janewhite1 (823), Gabriel (757), ladybud (742), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:35 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!